Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Amarillo, TX

June 19, 2007Lipscomb County, Ochiltree County, Texas

NWS Amarillo, TX issued this flash flood warning at Jun 19, 2007, 10:28 PM CDT for Lipscomb County, Ochiltree County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 10:28 PM CDT (03:28 UTC)
Expired
Jun 20, 2007, 1:30 AM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

Counties Lipscomb County, TX, Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 157 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 11:35 PM CDTFLASH FLOODHiggins, TXWIDESPREAD FLOODING OF ROADS IN THE SOUTHWEST PART OF TOWN 4 OT 6 INCHES DEEP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3305 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 200329
FFWAMA
TXC295-357-200630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1028 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF LIPSCOMB...
  OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF PERRYTON...

* UNTIL 130 AM CDT

* AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAKA...    
  FOLLETT...FARNSWORTH...DARROUZETT...BOOKER...HIGGINS...AND WOLF    
  CREEK PARK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
AMARILLO.

LAT...LON 3648 10109 3607 10107 3607 10001 3648 10002

$$

JJB
1 follow-up statement
000 
WGUS74 KAMA 200526
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1224 AM CDT WED JUN 20 2007

TXC295-357-200630-
LIPSCOMB TX-OCHILTREE TX-
1224 AM CDT WED JUN 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
OCHILTREE AND LIPSCOMB COUNTIES...

AT MIDNIGHT CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
IN THE TOWN OF HIGGINS IN SOUTHEAST LIPSCOMB COUNTY. WIDESPREAD ROAD 
FLOODING WAS OCCURRING IN HIGGINS MAINLY IN THE SOUTHWEST PORTION OF 
TOWN. 

LIPSCOMB AND OCHILTREE COUNTY SHERIFF OFFICES INDICATED NO OTHER 
REPORTS OF FLOODING. HOWEVER...LIGHT RAIN IS STILL OCCURRING OVER 
THE SATURATED AREAS SO THE FLASH FLOOD WARNING WILL CONTINUE UNTIL 
130 AM CDT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAKA...
PERRYTON...FOLLETT...FARNSWORTH...DARROUZETT AND BOOKER

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
AMARILLO.

LAT...LON 3648 10109 3607 10107 3607 10001 3648 10002

$$

JJB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 7:43 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 19, 7:43 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CDT TUE JUN 19 2007

.AVIATION...
ONGOING STRONG TO SEVERE CONVECTION WILL AFFECT THE AMARILLO AND
DALHART TAF SITES THIS EVENING AND TONIGHT. THUNDERSTORMS OVER
SOUTHWEST KANSAS WILL PUSH SOUTH AND SOUTHWEST AND SHOULD AFFECT THE
GUYMON TAF SITE LATER THIS EVENING AND OVERNIGHT. LOW CLOUDS AND FOG
ARE EXPECTED TO REDEVELOP ONCE AGAIN LATER TONIGHT AND EARLY
WEDNESDAY ACROSS THE PANHANDLES CAUSING IFR TO MVFR CEILINGS AND
VISIBILITIES. VFR CONDITIONS WILL PREVAIL BY LATE TUESDAY MORNING
THROUGH THE AFTERNOON. EAST TO SOUTHEAST WINDS OF 5 TO 15 KNOTS THIS
EVENING WILL BECOME SOUTH AND SOUTHWEST 10 TO 20 KNOTS TUESDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 719 PM CDT TUE JUN 19 2007/

UPDATE...
WITH THE SEVERE WEATHER ONGOING...QUICKLY UPDATED ZFP TO REMOVE
EVENING WORDING AND INCREASE POP CHANCES. COULD STILL SEE THE STORMS
LINGER INTO THE LATE NIGHT AND EARLY MORNING TIME FRAME.

JJB

PREV DISCUSSION... /ISSUED 534 PM CDT TUE JUN 19 2007/

UPDATE...
UPDATED FORECAST TO ACCOUNT FOR THE SEVERE THUNDERSTORM WATCH. THE
WATCH WILL BE IN EFFECT THROUGH 2 AM WEDNESDAY. THERE IS SOME
POTENTIAL FOR THE STORMS IN KANSAS TO DEVELOP INTO AN MCS AND MOVE
SOUTH INTO THE PANHANDLES LATE TONIGHT.

JJB

PREV DISCUSSION... /ISSUED 311 PM CDT TUE JUN 19 2007/

DISCUSSION...
19Z AMA SOUNDING THIS AFTERNOON SHOWS LOTS OF CONVECTIVE POTENTIAL IF
THE CAP CAN BE BROKEN. SOME CONVECTION IS TRYING TO GO IN SOUTHEAST
COLORADO AND NORTHEAST NEW MEXICO WHERE A SURFACE TROUGH IS HELPING
TO FOCUS SOME VERTICAL MOTIONS. THE BEST CHANCE OF THUNDERSTORMS
THROUGH TONIGHT...WHERE THE CAP WILL BE THE WEAKEST...WILL BE ACROSS
THE NORTHERN AND EASTERN CWA. LARGE HAIL AND DAMAGING WINDS WILL BE
BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...A TORNADO CAN NOT BE
RULED OUT GIVEN THE AMOUNT OF CAPE AVAILABLE AND THE DIRECTIONAL
SHEAR AT HAND.

THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION...MAINLY ACROSS THE
NORTHWEST SECTIONS OF THE PANHANDLES...THROUGH THE END OF THIS
WEEK. HOWEVER...WITH UPPER LEVEL RIDGE ONLY BUILDING WITH TIME...
BELIEVE THE WARM MID LEVEL TEMPERATURES WILL KEEP THUNDERSTORMS AT
BAY...SO WILL NOT INSERT THUNDERSTORMS IN THE FORECAST BEYOND
TONIGHT.

MAINLY KEPT WITH THE MEX NUMBERS FOR HIGHS AND LOWS AS THEY HAVE
COOLED A LITTLE OVER THE LAST FEW RUNS. SO CONFIDENCE IN THESE
NUMBERS HAS INCREASED GIVEN THE LATEST SYNOPTIC SITUATION.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11
Hazardous weather outlook, Jun 19, 6:12 PM CDT, 4 hours 16 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT TUE JUN 19 2007

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
612 PM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES. LARGE HAIL AND DAMAGING WINDS
ARE EXPECTED TO BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.

SCHNEIDER

In the hours before

Local storm report, Jun 19, 10:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1012 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             1.5 NNW CANYON          35.00N 101.93W
06/19/2007  E0.75 INCH       RANDALL            TX   NWS EMPLOYEE

&&

KJS
Local storm report, Jun 19, 10:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1019 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1009 PM     HAIL             12 E HARDESTY           36.61N 100.98W
06/19/2007  E1.75 INCH       TEXAS              OK   TRAINED SPOTTER

&&

SD
Local storm report, Jun 19, 10:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1020 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND GST     BOOKER                  36.46N 100.54W
06/19/2007  E60 MPH          LIPSCOMB           TX   FIRE DEPT/RESCUE

&&

SD
Local storm report, Jun 19, 10:21 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1021 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HAIL             ADAMS                   36.75N 101.08W
06/19/2007  E0.88 INCH       TEXAS              OK   EMERGENCY MNGR

&&

CK
Local storm report, Jun 19, 10:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1022 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             4 N BOOKER              36.51N 100.54W
06/19/2007  E1.25 INCH       BEAVER             OK   FIRE DEPT/RESCUE

            ON TX AND OK STATE LINE

&&

SD
Local storm report, Jun 19, 10:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1024 PM CDT TUE JUN 19 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             8.5 NW GUYMON           36.77N 101.59W
06/19/2007  E0.75 INCH       TEXAS              OK   TRAINED SPOTTER

            HAIL ONGOING

&&

JJ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:00 PM CDTSevere Thunderstorm WarningAMADeaf Smith75 min
Jun 19, 8:05 PM CDTSevere Thunderstorm WarningAMAPotter, Randall70 min
Jun 19, 8:29 PM CDTFlash Flood WarningAMAPotter, Randall31 min
Jun 19, 8:36 PM CDTFlash Flood WarningAMAPotter, Randall2 hr
Jun 19, 8:36 PM CDTSevere Thunderstorm WarningAMADeaf Smith54 min
Jun 19, 9:10 PM CDTSevere Thunderstorm WarningAMACarson40 min
Jun 19, 9:53 PM CDTSevere Thunderstorm WarningAMALipscomb88 min
Jun 19, 10:11 PM CDTSevere Thunderstorm WarningAMAOchiltree64 min
Jun 19, 10:35 PM CDTSevere Thunderstorm WarningAMAHemphill55 min
Jun 19, 11:27 PM CDTSevere Thunderstorm WarningAMAGray, Wheeler76 min
Jun 19, 11:35 PM CDTHigh Wind WarningAMAArmstrong, Carson, Donley85 min
Jun 19, 11:40 PM CDTSevere Thunderstorm WarningAMACollingsworth95 min
Jun 20, 1:16 AM CDTHigh Wind WarningAMAPotter, Randall73 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.